Texas, 2012Flooding and Hail in Texas, April 29 to 30, 2012
April 29 to 30, 2012 · NWS LUB · 24 events in 6 counties and zones
Moist upslope flow along a retreating east-west oriented surface boundary focused scattered thunderstorms early this evening across the western South Plains. Ample wind shear and instability allowed several of these storms to quickly become supercellular producing very large hail, some giant, accompanied by destructive straight-line winds as they drifted east-southeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist upslope flow along a retreating east-west oriented surface boundary focused scattered thunderstorms early this evening across the western South Plains. Ample wind shear and instability allowed several of these storms to quickly become supercellular producing very large hail, some giant, accompanied by destructive straight-line winds as they drifted east-southeast. The most prolific supercell developed west-northwest of Levelland around 1800 CST and moved eastward near Highway 114 before merging with another supercell near the Hockley-Lubbock County line. At this point, the supercell intensified further and turned southeast moving across southwest and south-central Lubbock County as a significant high precipitation supercell. Destructive winds and very large hail (up to softball size in a few locations) accompanied this storm as it tracked from near Smyer southeast to Woodrow creating extensive damage to structures and vehicles in its path. A NWS storm survey revealed the most significant damage occurred from wind-driven hail along FM 41 just west of Highway 87 and also between FM 179 and Woodrow Road. In some instances, the west-facing exterior of homes in these areas was completely shredded. This damage was compounded by the supercell's slow motion which resulted in up to a 15-minute period of destructive wind gusts as high as 95 mph as measured by a West Texas Mesonet site located 6SSW Wolfforth.
Later this evening, the low-level jet intensified and ignited additional severe storms over portions of the central and southern South Plains. One of these storms was a slow-moving elevated supercell that moved over areas of southeast Hockley and southwest Lubbock Counties previously impacted by the earlier supercell. This storm created additional instances of large hail; however, excessive rainfall in a short time span over already wet soils lead to large areas of mostly rural flooding. Many roads especially between Levelland and Wolfforth became impassable due to swollen playa lakes. Nearly 20 miles of FM 1585 was inundated with water and disabled at least two vehicles.
Total economic losses were estimated at $25 million.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 29, 6:10 PM CST, 25 minutes earlier.
Area forecast discussion, Apr 29, 6:10 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SUN APR 29 2012
.AVIATION...
CURRENTLY MODESTLY ORGANIZED THUNDERSTORM CLUSTER ABOUT 35 MILES
WEST OF KLBB MAY DRIFT CLOSE TO OR JUST NORTH OF KLBB IN THE NEXT
ONE TO TWO HOURS...WILL KEEP A CLOSE EYE AND ADD AS PREVAILING OR
TEMPO GROUP IF IT GETS ANY NEARER. SOLUTIONS INDICATE KCDS SHOULD
SEE AN OPPORTUNITY FOR THUNDER AS WELL SHORTLY AFTER MIDNIGHT...
WE HAVE RETAINED VICINITY THUNDER MENTION FOR NOW. LOWER
ATMOSPHERE SHOULD MOISTEN AGAIN LATER TONIGHT WITH DECENT CHANCE
FOR MVFR CIGS DEVELOPING...WHICH SHOULD BREAK UP AGAIN AROUND
MIDDAY MONDAY. ADDED PROB30 THUNDER FOR KCDS VERY LATE IN TAF
PERIOD TOMORROW AFTERNOON. RMCQUEEN
&&
.PREV DISCUSSION... /ISSUED 220 PM CDT SUN APR 29 2012/
SHORT TERM...
FEATURES OF SIGNIFICANCE THIS AFTERNOON WILL BE RETREATING FRONTAL
BOUNDARY...STRETCHING FROM SW OK INTO THE NORTHERN PERMIAN BASIN
ROUGHLY ALONG A LINE AT 19Z FROM LAWTON TO SNYDER TO SEMINOLE. ALSO
DRYLINE IS EXPECTED TO TIGHTEN UP WITH MIXING ACROSS SE NM NEXT FEW
HOURS WITH PUSH EASTWARD LIKELY TOWARD THE SW SOUTH PLAINS. BEST
OPPORTUNITY FOR CONVECTIVE INITIATION APPEARS TO BE ACROSS THE
INTERSECTION OF THESE TWO FEATURES...IN THE 20-22Z TIME FRAME.
HIGH RESOLUTION MODELS HAVE BEEN HINTING AT ISOLATED CELL
DEVELOPMENT IN THE ANDREWS-SEMINOLE-LAMESA AREA MID AFTERNOON ALONG
THE NORTHWARD RETREATING FRONTAL BOUNDARY. HODOGRAPHS SUGGEST WEAK
SUPERCELL/MULTI-CELL CLUSTER ACTIVITY PROPAGATING E-NEWD INTO THE
SOUTHERN ROLLING PLAINS...VICINITY JAYTON-ASPERMONT TOWARD 00Z. FEEL
THIS IS THE MOST LIKELY AREA FOR THUNDERSTORMS ALTHOUGH WITH SOME
CLEARING ACROSS THE CENTRAL SOUTH PLAINS...SOME STORMS COULD DEVELOP
FARTHER NORTH TOWARD LUBBOCK. MODELS HAVEN'T BEEN TOO OPTIMISTIC
ABOUT THIS IDEA HOWEVER. GIVEN STRONG SHEAR AND AT LEAST 2000
MLCAPE...COULD SEE SOME 1-2 INCH HAIL REPORTS SIMILAR TO YESTERDAY/S
STORMS.
OTHER STORMS MAY DEVELOP LATER THIS EVENING IN AREA OF STRONGER
FORCING IN RIGHT REAR ENTRANCE REGION OF UPPER JET ACROSS THE
PANHANDLE...IN AREA OF INCREASING LIFT ALONG/NORTH OF RETREATING
FRONT...AS LOW LEVEL JET STRENGTHENS SOMEWHAT TOWARD 06Z. ALL
INDICATIONS ARE THAT THIS ACTIVITY WILL STAY NORTH OF THE LUB
CWA...ALTHOUGH SEVERE STORMS WILL BE LIKELY IF STORMS MANAGE TO
DEVELOP FARTHER SOUTH IN THE SOUTHERN PANHANDLE.
LOW CLOUDS TO RETURN OVER THE REGION TONIGHT IN THE 06Z-10Z TIME
FRAME...WITH A QUICKER BURN OFF TOMORROW. SHOULD SEE SIGNIFICANTLY
LESS CONVECTIVE COVERAGE MONDAY GIVEN FLAT SLIGHTLY WEAKER...
ANTICYCLONIC FLOW ACROSS WEST TEXAS. STILL PLENTY OF LOW LEVEL
MOISTURE BUT MUCH OF AREA MAY REMAIN WEAKLY CAPPED IN LIGHT SLY FLOW
REGIME. JAMES
LONG TERM...
MAY SEE SOME CONVECTION DEVELOP MONDAY EVENING ACROSS THE FCST
AREA...MAINLY POTENTIAL FOR ISOLATED TSRA ALONG AND EAST OF THE
DRYLINE WITH BETTER CHANCES ACROSS THE ERN HALF OF THE PANHANDLE
AND WRN OKLAHOMA POSSIBLY AS FAR SOUTH AS THE CHILDRESS AREA NEAR
REMNANT OUTFLOW BOUNDARIES AND/OR FRONTAL BOUNDARY. OTHERWISE THE
WEEK AHEAD LOOKS UNEVENTFUL IF NOT HOT AND DRY. DRYLINE PROGGED TO
MOVE TO THE ROLLING PLAINS OR FARTHER EAST EACH AFTN. BEST CHANCE
FOR ISOLATED TSRA IN THE FCST AREA WILL COME TUESDAY AFTN WITH THE
DRYLINE LIKELY STAYING FARTHEST WEST THAT DAY BUT CAP STRENGTH
WILL BE A CONCERN. WEDNESDAY THROUGH SATURDAY SHOULD SEE THE
DRYLINE SHIFT EAST OF THE AREA WHILE FRIDAY AND SATURDAY WILL SEE
ADDED LIMITING EFFECT OF A RIDGE BUILDING OVERHEAD. MOS TEMPS LOOK
REASONABLE ATTM...THAT IS ABOUT 10 TO 15 DEGREES WARMER THAN
SEASONAL NORMS AND THE WARMEST DAY LOOKING TO BE FRIDAY WITH UPPER
RIDGE IN FORCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 54 85 55 89 52 / 50 10 10 10 10
TULIA 57 85 59 91 56 / 50 10 20 10 10
PLAINVIEW 58 86 62 92 58 / 50 10 20 10 10
LEVELLAND 58 89 61 93 58 / 40 10 10 10 10
LUBBOCK 59 89 62 94 61 / 40 10 20 10 10
DENVER CITY 57 89 59 92 59 / 30 10 10 10 10
BROWNFIELD 58 90 62 94 59 / 40 10 10 10 10
CHILDRESS 64 85 62 94 63 / 50 30 30 10 10
SPUR 65 86 63 95 61 / 50 20 20 10 10
ASPERMONT 64 88 65 92 64 / 50 20 20 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/05
Hazardous weather outlook, Apr 29, 10:17 AM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CDT SUN APR 29 2012
TXZ021>044-301630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CDT SUN APR 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
CONVECTIVE
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE INTERSECTION OF A
DRYLINE AND A COLD FRONT ACROSS THE SOUTHWESTERN SOUTH PLAINS BY
MID AFTERNOON. STORMS MAY DEVELOP AND MOVE NORTHEAST INTO THE
CENTRAL SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. GIVEN
MODERATE INSTABILITY AND WIND SHEAR...LARGE HAIL WILL BE THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY...WITH SEVERE
WEATHER POTENTIAL...WILL BE POSSIBLE ACROSS THE SOUTHEASTERN
PANHANDLE AND ROLLING PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON INTO THIS
EVENING.
In the hours before
Special weather statement, Apr 29, 6:18 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
718 PM CDT SUN APR 29 2012
TXZ028-034-300045-
HOCKLEY-LAMB-
718 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST
AT 25 MPH.
NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3396 10242 3399 10211 3369 10211 3358 10244
3376 10259
TIME...MOT...LOC 0018Z 235DEG 20KT 3371 10241
JDVEvent by event
15 hail, 5 thunderstorm wind, 3 flood, 1 funnel cloud. Local standard time, as filed.
Hail, Lamb
- When
- April 29, 6:35 PM CST
- Where
- Lamb County, 0.57 mi W of Littlefield
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.920, -102.330
A left splitting storm from the Hockley County supercell moved northeast and produced golfball size hail in Littlefield. No reports of damage were received.
Hail, Hockley
- When
- April 29, 6:56 PM CST to 7:25 PM CST
- Where
- Hockley County, 3.64 mi SSW of Whitharral to 5.36 mi NNW of Ropesville
- Measured
- 4.5 in hail
- Reported by
- Public
- Coordinates
- 33.680, -102.350
An intense supercell produced a swath of significant hail from just north of Levelland southeast to north of Ropesville. Although most hail reports in this swath were baseball size or smaller, hail as large as softballs was observed near Smyer. An unknown amount of damage occurred to property in this hailswath.
Thunderstorm Wind, Hockley
- When
- April 29, 6:58 PM CST
- Where
- Hockley County, 2.3 mi E of Levelland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 33.580, -102.330
Off-duty NWS employees estimated winds around 50 knots in the rear flank downdraft of a supercell. These winds snapped a power pole 2E Levelland along Highway 114.
Funnel Cloud, Lubbock
- When
- April 29, 7:44 PM CST
- Where
- Lubbock County, 3.99 mi SW of Wolfforth
- Reported by
- Trained Spotter
- Coordinates
- 33.460, -102.070
A Skywarn storm spotter observed a funnel cloud about 5SW Wolfforth from a high-precipitation supercell.
Thunderstorm Wind, Lubbock
- When
- April 29, 7:50 PM CST to 8:10 PM CST
- Where
- Lubbock County, 5.14 mi SSW of Wolfforth to 4.87 mi S of Wolfforth
- Measured
- 83 kt (96 mph) measured gust
- Property damage
- $5.0 million
- Reported by
- Mesonet
- Coordinates
- 33.430, -102.050
Destructive downburst winds occurred for a period of 20 minutes immediately south and west of the track of a mesocyclone moving southeast across far southwest Lubbock County. A West Texas mesonet site located 6SSW Wolfforth sampled this region of the supercell and measured the following winds over a span of 20 consecutive minutes:
750 pm CST: West at 51 mph gusting to 80 mph /|755 pm CST: West at 61 mph gusting to 85 mph /|800 pm CST: Northwest at 71 mph gusting to 95 mph /|805 pm CST: Northwest at 55 mph gusting to 70 mph /|810 pm CST: North at 50 mph gusting to 76 mph /
A NWS storm survey revealed that a few trees were uprooted about 5S Wolfforth and that nearby roofs from a house and mobile home were removed.
Hail, Lubbock
- When
- April 29, 7:51 PM CST to 8:33 PM CST
- Where
- Lubbock County, 4.19 mi S of Doud to 2.99 mi SSW of Woodrow
- Measured
- 2.75 in hail
- Property damage
- $20 million
- Reported by
- Trained Spotter
- Coordinates
- 33.510, -101.940
A destructive high-precipitation supercell exited Hockley County and continued moving southeast across southwest Lubbock County. A significant hailswath accompanied this supercell with hailstones as large as baseballs at times. Reports of baseball size hail were received from the following locations: Slide Rd and 150th St, 120th St and Milwaukee Ave, and also along FM 41 just west and east of Highway 87. Damage to vehicles and homes in this hailswath was severe with many windshields, windows and skylights completely destroyed. Several hundred homes will likely require new roofs.
Thunderstorm Wind, Hockley
- When
- April 29, 8:00 PM CST
- Where
- Hockley County, 1.34 mi ENE of Ropesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 33.430, -102.130
A utility company reported three downed power poles west of Highways 62 and 82 along Foster Road.
Hail, Hockley
- When
- April 29, 8:15 PM CST
- Where
- Hockley County, 0.58 mi E of Levelland
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -102.360
Law enforcement reported nickel size hail. No damage was reported.
Thunderstorm Wind, Hockley
- When
- April 29, 8:30 PM CST
- Where
- Hockley County, 2.07 mi S of Arnett
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Unknown
- Coordinates
- 33.450, -102.300
Three power poles were knocked over northeast of the intersection of Highway 385 and FM 41.
Hail, Terry
- When
- April 29, 8:31 PM CST
- Where
- Terry County, 2.42 mi WSW of Union
- Measured
- 2.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.020, -102.270
A trained spotter lost a windshield to baseball size hail about 3WSW Union.
Hail, Lynn
- When
- April 29, 8:38 PM CST
- Where
- Lynn County, 3.53 mi WNW of Wilson
- Measured
- 2.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.330, -101.790
A trained spotter lost a windshield 7E New Home.
Hail, Hockley
- When
- April 29, 8:50 PM CST
- Where
- Hockley County, 5.36 mi NNW of Ropesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.490, -102.190
A meteorologist with Texas Tech reported quarter size hail and heavy flooding along FM 1585. No damage was reported.
Hail, Lubbock
- When
- April 29, 9:04 PM CST
- Where
- Lubbock County, 6.85 mi SSW of Wolfforth
- Measured
- 2.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.410, -102.070
An amateur radio operator reported 2.5 inch diameter hail 5E Ropesville along SR 41. No damage was reported.
Hail, Lubbock
- When
- April 29, 9:09 PM CST
- Where
- Lubbock County, 2.15 mi SSE of Woodrow
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.420, -101.810
A trained spotter reported two inch hail covering the ground. No damage was reported.
Hail, Lubbock
- When
- April 29, 9:12 PM CST
- Where
- Lubbock County, 0.9 mi SE of Slaton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.420, -101.640
A trained spotter reported quarter size hail. No damage was reported.
Hail, Lynn
- When
- April 29, 9:17 PM CST
- Where
- Lynn County, 2.31 mi E of Lakeview
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.330, -102.010
An amateur radio operator reported golfball size hail at SR 179 and 211. No damage was reported.
Hail, Garza
- When
- April 29, 9:29 PM CST
- Where
- Garza County, 0.69 mi N of Southland
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.360, -101.550
A trained spotter reported golfball size hail in Southland. No damage was reported.
Flood, Hockley
- When
- April 29, 9:33 PM CST to April 30, 12:00 AM CST
- Where
- Hockley County, 2.61 mi NNE of Ropesville to 7.62 mi ENE of Clauene
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 33.452, -102.126
Slow-moving thunderstorms moved repeatedly over portions of southeast Hockley County this night deluging some rural areas with up to five inches of rain in three hours. An estimated 20-mile stretch of FM 1585 between Highways 385 and 62/82 became impassable by floodwaters that at times reached nearly three feet deep. At least two cars became disabled after motorists attempted to cross the floodwaters. No injuries were reported.
Hail, Hockley
- When
- April 29, 9:38 PM CST
- Where
- Hockley County, 1.5 mi SSE of Ropesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.400, -102.140
A trained spotter reported quarter size hail. No damage was reported.
Hail, Lynn
- When
- April 29, 10:12 PM CST to 10:15 PM CST
- Where
- Lynn County, 1.5 mi SSW of Tahoka
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.160, -101.790
Large hail fell in Tahoka from 2212-2215 CST as reported by a CO-OP observer and a NWS employee. The largest hail up to two inches in diameter fell at 2215 CST. Damage was unknown.
Flood, Lubbock
- When
- April 29, 10:27 PM CST to April 30, 12:00 AM CST
- Where
- Lubbock County, 1.8 mi SW of Wolfforth to 2.57 mi SW of Wolfforth
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.480, -102.040
Repeated heavy rains from slow-moving thunderstorms this night produced up to four inches of rain and flooded several area roads. Up to 2.5 feet of flowing water was observed over highway 62/82.
Thunderstorm Wind, Hockley
- When
- April 29, 10:31 PM CST
- Where
- Hockley County, 2.82 mi SSE of Levelland Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 33.510, -102.360
Fences were blown down at FM 1585 and FM 3261. The blown down fences allowed between 50 and 60 head of cattle to become loose and block a roadway.
Hail, Lynn
- When
- April 29, 10:49 PM CST
- Where
- Lynn County, 1.5 mi SSW of Tahoka
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.160, -101.790
Golfball size hail was reported in Tahoka. No damage was reported.
Flood, Garza
- When
- April 29, 11:32 PM CST
- Where
- Garza County, 0.58 mi E of Southland to 0.57 mi SE of Southland
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.350, -101.540
Slow-moving thunderstorms this night flooded a portion of Highway 84 near Southland to such an extent that tractor trailers were unable to proceed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Ohio, April 29, 2012$15 million · 17 events
- Rip Current in Florida, April 29, 20121 death · 1 injured · 1 event
- Flash Flooding and Flood in Kansas, April 29 to 30, 20121 death · 61 kt wind · 6 events
- Extreme Cold in Pennsylvania, April 29, 2012$950,000 · 3 events
- Hail and Damaging Winds in Texas, April 29 to 30, 2012$35,000 · 2.75 in hail · 22 events
- Tornado and Flash Flooding in Oklahoma, April 29 to 30, 2012$13,000 · EF1 · 8 events
- Frost and Freeze in New York, April 29 to 30, 201217 events
- Hail and Damaging Winds in Kansas, April 29, 20121 in hail · 11 events
- Hail and Damaging Winds in Kansas, April 29, 20121 in hail · 10 events
- Flash Flood and Hail in Oklahoma, April 29 to 30, 20121.25 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 29 to 30, 20121 in hail · 4 events
- Dense Fog in Maryland, April 29, 20123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368892, 368900, 368901, 370060, 370069, 368935, 370072, 370080, 370073, 370081, 370082, 370083, 370075, 370076, 370077, 370084, 370085, 370086, 370087, 370078, 370088, 370074, 370089, 370090.